MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH LOCKING HOLDING SLEEVE-LONG FOR MATRIX; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH LOCKING HOLDING SLEEVE-LONG FOR MATRIX; MISC ORTHO SURGICAL INSTR
Catalog Number 03.616.043
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: initial reporter is synthes sales representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during a transforaminal lumbar interbody fusion (tlif) procedure due to collapse on the disc space on (b)(6) 2019, the tip of the long locking retaining sleeve was broken after an unknown screw was inserted upon checking on an x-ray.The broken fragment was seen on the screw head but was easily removed.The procedure was successfully completed with no surgical delay.Patient condition was unknown.Concomitant device reported: unknown screw (part # unknown, lot # unknown, quantity unknown).This report is for one (1) locking holding sleeve-long for matrix.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: retain-sleeve locking long (part# 03.616.043, lot # 6995994) was received.Upon visual inspection, it is observed that a tip of the distal thread broken off and some fragments of the broken part were returned.Thus, the complaint is confirmed.Dimensional inspection cannot be performed due to post manufacturing damage.The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.A visual inspection and document/specification review were performed as part of this investigation.The part of the distal threads of the complaint device were observed to be broken off, thus confirming the complaint.While a definitive root cause could not be identified, it is possible that the rough handling of the device could have contributed to the complaint condition.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part # 03.616.043.Synthes lot # 6995994.Supplier lot # 6995994.Release to warehouse date: (b)(6) 2013.Supplier: (b)(4).Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LOCKING HOLDING SLEEVE-LONG FOR MATRIX
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8560354
Report Number8030965-2019-63215
Device Sequence Number19291705
Product Code LXH
UDI-Device Identifier07611819417403
UDI-Public(01)07611819417403
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.616.043
Device Lot Number6995994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2019
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer06/07/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1